Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 113, NWS State College, PA

June 23, 20155 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jun 23, 2015, 4:15 PM EDT for 5 counties in Pennsylvania. It was in force for 60 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2015, 4:15 PM EDT (20:15 UTC)
Expired
Jun 23, 2015, 5:15 PM EDT
In force
60 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Adams County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, York County, PA

The radar

The Sterling radar (KLWX), 130 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 4:15 PM EDTHAIL 0.88Goldsboro, PAHAIL REPORTED AT ETTERS
Jun 23, 5:00 PM EDTTSTM WND DMGShrewsbury, PAMULTIPLE TREES DOWN AND UPROOTED. ONE TREE ON CAR. ESTIMATED 60 MPH WIND GUST.
Jun 23, 5:10 PM EDTTSTM WND DMG4 Ne Stewartstown, PATREE DOWN ON GARAGE.
Jun 23, 5:10 PM EDTTSTM WND DMGSe Seven Valleys, PALOTS OF TREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 45 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 10:20 AM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 8.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2015-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 387 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2015-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
387 J/kg
Mixed-layer CIN
-168 J/kg
Mixed-layer LCL
1544 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

163 
WUUS51 KCTP 232015
SVRCTP
PAC001-041-043-055-133-232115-
/O.NEW.KCTP.SV.W.0113.150623T2015Z-150623T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
415 PM EDT TUE JUN 23 2015

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  SOUTHEASTERN DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  EAST CENTRAL FRANKLIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  ADAMS COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 515 PM EDT

* AT 414 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS OF 60 TO
  70 MPH. THIS STORM WAS LOCATED NEAR PINE GROVE FURNACE...AND MOVING
  EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CARLISLE...DALLASTOWN...GETTYSBURG...HANOVER...MECHANICSBURG...
  MIDDLETOWN...PARKVILLE...RED LION...SHIPPENSBURG...SPRY...
  WEIGELSTOWN...YORK...ASPERS...BOILING SPRINGS...BONNEAUVILLE...
  BROGUE...CASHTOWN...CODORUS...CROSS ROADS AND DELTA.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 210 AND 221...BETWEEN
MILE MARKERS 233 AND 240...AND FROM MILE MARKERS 244 TO 245.
 INTERSTATE 81 FROM MILE MARKERS 19 TO 49.
 INTERSTATE 83 FROM MILE MARKERS 3 TO 38.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THE THUNDERSTORM WIND GUSTS ARE EXPECTED TO PRODUCE DAMAGE. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING.

PREPARE FOR LARGE HAIL. STAY SAFE INDOORS. CONSIDER MOVING
AUTOMOBILES INTO A GARAGE.

IN ADDITION TO OTHER THREATS...CONTINUOUS LIGHTNING IS OCCURRING WITH
THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3987 7764 4021 7746 4020 7657 4015 7669
      4016 7669 4012 7672 4007 7668 4004 7657
      4005 7654 3996 7648 3990 7638 3987 7638
      3975 7626 3972 7627 3972 7636
TIME...MOT...LOC 2014Z 277DEG 29KT 4011 7731 

$$

TYBURSKI
1 follow-up statement
723 
WWUS51 KCTP 232035
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
435 PM EDT TUE JUN 23 2015

PAC001-041-043-055-133-232115-
/O.CON.KCTP.SV.W.0113.000000T0000Z-150623T2115Z/
CUMBERLAND PA-DAUPHIN PA-FRANKLIN PA-YORK PA-ADAMS PA-
435 PM EDT TUE JUN 23 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR CENTRAL CUMBERLAND...SOUTHEASTERN DAUPHIN...EAST CENTRAL
FRANKLIN...YORK AND ADAMS COUNTIES...

AT 434 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THIS STORM WAS LOCATED NEAR DILLSBURG...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
CARLISLE...DALLASTOWN...GETTYSBURG...HANOVER...MECHANICSBURG...
MIDDLETOWN...PARKVILLE...RED LION...SPRY...WEIGELSTOWN...YORK...
ASPERS...BOILING SPRINGS...BONNEAUVILLE...BROGUE...CASHTOWN...
CODORUS...CROSS ROADS...DELTA AND DILLSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3987 7761 4021 7717 4020 7657 4015 7669
      4016 7669 4012 7672 4007 7668 4004 7657
      4005 7654 3996 7648 3990 7638 3987 7638
      3975 7626 3972 7627 3972 7636
TIME...MOT...LOC 2034Z 277DEG 29KT 4009 7709 

$$

TYBURSKI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:23 PM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jun 23, 2:23 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
223 PM EDT TUE JUN 23 2015

.SYNOPSIS...
THERE IS AN ENHANCED RISK FOR SCATTERED TO NUMEROUS SEVERE
THUNDERSTORMS ACROSS SOUTH CENTRAL PENNSYLVANIA THROUGH THIS
EVENING. FAIR AND DRY WEATHER IS EXPECTED TONIGHT INTO WEDNESDAY.
AN UNSETTLED AND POTENTIALLY WET PATTERN WILL PERSIST FROM LATE
WEEK INTO THE WEEKEND WITH COOLER TEMPERATURES EXPECTED.

&&

.NEAR TERM /UNTIL 7 PM THIS EVENING/...
18Z RADAR TRENDS...MESOANALYSIS AND LATEST HI RES MODEL DATA
SUGGEST THE GREATEST RISK/THREAT FOR SEVERE T-STORMS WILL BE
FOCUSED OVER SOUTH-CENTRAL PA /SOUTH OF I-80/ THIS AFTN THROUGH
THIS EVENING. EXPECT COVERAGE AND INTENSITY OF STORMS TO INCREASE
THRU 22-23Z ACROSS SOUTH-CENTRAL PA WHERE A VERY MOIST BLYR /SFC
DEWPOINTS IN THE LOW 70S/ CONTINUES TO HEAT/DESTABILIZE FAIRLY
AGGRESSIVELY.

WE MAY CONSIDER TALKING WITH SPC ABOUT TRIMMING BACK THE FAR NRN
COUNTIES INCLUDED IN SVR TSTM WATCH #342.

A POTENT SHORT-WAVE TROUGH WILL PROGRESS FROM THE ONTARIO-QUEBEC
BORDER TOWARD THE CANADIAN MARITIMES WITH A CORRIDOR OF WEAK
HEIGHT FALLS OVERSPREADING THE NERN U.S. LATER TODAY INTO TONIGHT.
AT THE SURFACE...THE COLD FRONT RELATED TO THE ERN CANADA TROUGH
WILL ADVANCE SEWD THROUGH CENTRAL PA BY LATE THIS EVENING. AT 18Z
THE COLD FRONT APPEARS TO BE PUSHING SEWD ACROSS THE LOWER GRT
LKS.

THE PRIMARY SEVERE WX RISK WILL BE DAMAGING WINDS GIVEN STRONG
MAINLY WLY/UNIDIRECTIONAL FLOW THROUGH A DEEP LAYER...STEEP LLVL
LAPSE RATES AND SUFFICIENT DCAPE OVER 1000 J/KG. AN ATTENDANT
RISK FOR A FEW ROTATING STORMS CAPABLE OF PRODUCING AN ISOLATED
TORNADO/LARGE HAIL WILL ALSO EXIST BUT AT A LOWER PROBABILITY.

&&

.SHORT TERM /7 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
THE LAST SEVERAL RUNS OF THE HRRR SHOWS SEMI-ORGANIZED/ORGANIZED
TSTM CLUSTER EXITING THE SRN/SERN PORTIONS OF THE CWA BY 23Z WHICH
WOULD COINCIDE WELL WITH THE EXPIRATION OF SVR TSTM WATCH #342. A
NOTICEABLE CHANGE IN AIRMASS IS EXPECTED TONIGHT AS MUCH DRIER
AIR WITH BELOW NORMAL PWS SPREADS OVER THE AREA BEHIND THE COLD
FRONT. FCST MINS WILL RANGE FROM AROUND 50F IN THE NW TO THE LOW
60S IN THE SE.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
PLEASANT DAY ON WED WITH PLENTY OF SUNSHINE AND HIGH TEMPS NEARLY
SPOT ON DAILY NORMALS.

DID NOT CHANGE MUCH ON WED.

THE AIR CONDITIONERS GET A BREAK WED NIGHT AS LOWS FALL BACK INTO
THE 50S IN ALL BUT THE SOUTH CENTRAL MTNS AND LOWER SUSQ.

CLOUDS INCREASE ON THU AS A MID LEVEL SHORTWAVE BRINGS POTENTIAL
FOR SCT SHOWERS/TSTMS...ESP FOR SW HALF. TEMPS REMAIN CLOSE TO
NORMAL. DID EDGE TEMPS DOWN A LITTLE...AND UP POPS SOME.

DID NOT CHANGE MUCH FOR THE EXTENDED PERIOD. DID LOWER
TEMPERATURES A LITTLE.

OVERALL...AS WESTERN RIDGE BUILDS...LOOKING AT A SLIGHT COOL
DOWN ACROSS THE EAST. THE MAIN THING IS THIS IS A WET PATTERN.

ANYWAY...AFTER A BRIEF BREAK WITH THE SHOWERS ACROSS THE NORTH
ON FRIDAY...THE WEEKEND LOOKS WET.

PERHAPS A BRIEF BREAK FROM THE WET WEATHER BY NEXT TUE.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
DID ADJUST TAFS FOR CONVECTION.

STORMS SLOW TO MOVE SOUTH OF SOUTH CENTRAL PA. HOWEVER...EXPECT
THINGS TO IMPROVE ACROSS THE SOUTH BY EARLY EVENING.

THE MAIN THING WILL BE FOG LATE TONIGHT. ALSO SOME CHANCE OF
LOW CIGS AT BFD AND JST.

WED LOOKS TO BE A NICE DAY WITH VFR CONDITIONS BY 12Z.

MORE SHOWERS AND STORMS BY THU AFT.

OUTLOOK...

THU-SUN...REDUCTIONS IN SCT SHRA/TSRA.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...STEINBUGL
NEAR TERM...STEINBUGL
SHORT TERM...STEINBUGL
LONG TERM...MARTIN
AVIATION...MARTIN
Hazardous weather outlook, Jun 23, 10:24 AM EDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1024 AM EDT TUE JUN 23 2015

PAZ037-042-241430-
TIOGA-SULLIVAN-
1024 AM EDT TUE JUN 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ012-017>019-024>028-033>036-041-045-046-049>053-056>059-063>066-
241430-
NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-
BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-
NORTHERN LYCOMING-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-
MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
1024 AM EDT TUE JUN 23 2015

...SEVERE THUNDERSTORM WATCH 342 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ004>006-010-011-241430-
WARREN-MCKEAN-POTTER-ELK-CAMERON-
1024 AM EDT TUE JUN 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS MORNING AND
EARLY THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 23, 2:51 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
251 PM EDT TUE JUN 23 2015

PAZ024-033-231915-
SOMERSET PA-CAMBRIA PA-
251 PM EDT TUE JUN 23 2015

...A STRONG THUNDERSTORM WILL AFFECT SOMERSET...AND CAMBRIA COUNTIES
UNTIL 315 PM EDT...

AT 251 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
WESTMONT...MOVING EAST AT 35 MPH.

50 MPH WIND GUSTS AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  ELIM AROUND 255 PM EDT.
  FERNDALE...TIRE HILL AND DALE AROUND 300 PM EDT.
  GEISTOWN AND BELMONT AROUND 305 PM EDT.
  WINDBER...PAINT AND SCALP LEVEL AROUND 310 PM EDT.
  DUNLO...SALIX-BEAUTY LINE PARK AND OGLETOWN AROUND 315 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BENSON...BROWNSTOWN...
LORAIN...SUMMERHILL AND JOHN MURTHA JOHNSTOWN-CAMBRIA COUNTY AIRPORT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4026 7908 4036 7900 4044 7895 4035 7861
      4031 7864 4026 7865 4009 7874
TIME...MOT...LOC 1851Z 287DEG 32KT 4031 7902

EVANEGO
Special weather statement, Jun 23, 3:19 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
319 PM EDT TUE JUN 23 2015

PAZ033-034-231945-
BEDFORD PA-SOMERSET PA-
319 PM EDT TUE JUN 23 2015

...A STRONG THUNDERSTORM WILL AFFECT BEDFORD...AND SOMERSET COUNTIES
UNTIL 345 PM EDT...

AT 318 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
BERLIN...MOVING EAST AT 25 MPH.

40 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  BUFFALO MILLS AROUND 345 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CALLIMONT...HYNDMAN...
MANNS CHOICE AND NEW BALTIMORE.

THIS INCLUDES THE PENNSYLVANIA TURNPIKE FROM MILE MARKERS 117 TO 142.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3979 7900 3998 7901 4004 7857 3977 7855
TIME...MOT...LOC 1918Z 266DEG 20KT 3990 7891

TYBURSKI
Special weather statement, Jun 23, 3:32 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
332 PM EDT TUE JUN 23 2015

PAZ063-232000-
CUMBERLAND PA-
332 PM EDT TUE JUN 23 2015

...A STRONG THUNDERSTORM WILL AFFECT CUMBERLAND COUNTY UNTIL 400 PM
EDT...

AT 332 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
BLOSERVILLE...MOVING EAST AT 25 MPH.

50 MPH WIND GUSTS AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  PLAINFIELD AROUND 335 PM EDT.
  SCHLUSSER AND CARLISLE AROUND 350 PM EDT.
  CARLISLE SPRINGS AND BOILING SPRINGS AROUND 355 PM EDT.
  NEW KINGSTOWN...HOGESTOWN AND WERTZVILLE AROUND 400 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MESSIAH COLLEGE...PENN
STATE DICKINSON SCHOOL OF LAW AND CITY ISLAND.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 THE PENNSYLVANIA TURNPIKE FROM MILE MARKERS 213 TO 239.
 INTERSTATE 81 FROM MILE MARKERS 38 TO 64.
 INTERSTATE 83 FROM MILE MARKERS 40 TO 42.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4014 7741 4026 7742 4027 7737 4028 7740
      4027 7742 4029 7742 4031 7737 4031 7736
      4029 7738 4028 7736 4029 7732 4027 7730
      4033 7692 4027 7691 4023 7686 4021 7692
      4016 7691 4016 7698 4015 7698 4013 7705
TIME...MOT...LOC 1932Z 266DEG 20KT 4024 7732

TYBURSKI
Special weather statement, Jun 23, 3:35 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
335 PM EDT TUE JUN 23 2015

PAZ057-063-232000-
CUMBERLAND PA-DAUPHIN PA-
335 PM EDT TUE JUN 23 2015

...A STRONG THUNDERSTORM WILL AFFECT CUMBERLAND...AND DAUPHIN
COUNTIES UNTIL 400 PM EDT...

AT 335 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ROCKVILLE...MOVING EAST AT 20 MPH.

50 MPH WIND GUSTS AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  PROGRESS...PENBROOK AND PAXTANG AROUND 345 PM EDT.
  COLONIAL PARK...LINGLESTOWN AND RUTHERFORD AROUND 350 PM EDT.
  PAXTONIA AROUND 355 PM EDT.
  SKYLINE VIEW...HUMMELSTOWN AND PENN NATIONAL RACE COURSE AROUND 400
PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE DAUPHIN...CITY
ISLAND...HARRISBURG AREA COMMUNITY COLLEGE...HERSHEY PARK AND PENN
STATE COLLEGE OF MEDICINE.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 INTERSTATE 81 FROM MILE MARKERS 61 TO 81.
 INTERSTATE 83 FROM MILE MARKERS 40 TO 50.
 INTERSTATE 283 FROM MILE MARKERS 0 TO 2.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4022 7698 4031 7699 4033 7691 4036 7694
      4036 7700 4041 7701 4045 7667 4021 7658
      4022 7684
TIME...MOT...LOC 1935Z 266DEG 19KT 4033 7691

TYBURSKI
Special weather statement, Jun 23, 3:37 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
337 PM EDT TUE JUN 23 2015

PAZ057-059-232000-
DAUPHIN PA-LEBANON PA-
337 PM EDT TUE JUN 23 2015

...A STRONG THUNDERSTORM WILL AFFECT DAUPHIN...AND LEBANON COUNTIES
UNTIL 400 PM EDT...

AT 337 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
DEHART DAM...MOVING EAST AT 20 MPH.

50 MPH WIND GUSTS AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  ELIZABETHVILLE AROUND 340 PM EDT.
  DEHART DAM AROUND 350 PM EDT.
  FORT INDIANTOWN GAP...PENN NATIONAL RACE COURSE AND HARPER TAVERN
AROUND 400 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ENDERS...ONO AND
HALIFAX.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 INTERSTATE 78 NEAR MILE MARKER 0.
 INTERSTATE 81 BETWEEN MILE MARKERS 84 AND 88...AND FROM MILE MARKERS
92 TO 93.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4039 7692 4053 7693 4058 7658 4055 7652
      4040 7652
TIME...MOT...LOC 1937Z 266DEG 18KT 4045 7683

TYBURSKI
Special weather statement, Jun 23, 4:06 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
406 PM EDT TUE JUN 23 2015

PAZ034-035-232030-
BEDFORD PA-FULTON PA-
406 PM EDT TUE JUN 23 2015

...A STRONG THUNDERSTORM WILL AFFECT BEDFORD...AND FULTON COUNTIES
UNTIL 430 PM EDT...

AT 406 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
BARNES GAP...MOVING EAST AT 30 MPH.

50 MPH WIND GUSTS AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  LOCUST GROVE AROUND 410 PM EDT.
  WARFORDSBURG AROUND 420 PM EDT.
  NEEDMORE AROUND 425 PM EDT.
  BIG COVE TANNERY AROUND 430 PM EDT.

THIS INCLUDES INTERSTATE 70 FROM MILE MARKERS 156 TO 170.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3973 7842 3989 7838 3988 7797 3981 7801
      3972 7810
TIME...MOT...LOC 2006Z 278DEG 25KT 3980 7831

TYBURSKI

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 5:07 AM EDTSpecial Weather StatementCTPWarren53 min
Jun 23, 5:36 AM EDTSpecial Weather StatementCTPElk, McKean54 min
Jun 23, 5:50 AM EDTSevere Thunderstorm WarningCTPCameron, Clinton, Elk, McKean, Potter, Warren55 min
Jun 23, 6:18 AM EDTSevere Thunderstorm WarningCTPCameron, Clearfield, Elk57 min
Jun 23, 6:36 AM EDTSevere Thunderstorm WarningCTPClinton, Lycoming, Potter, Tioga54 min
Jun 23, 7:14 AM EDTSevere Thunderstorm WarningCTPCentre, Clearfield, Clinton, Lycoming, Tioga, Union76 min
Jun 23, 8:00 AM EDTSpecial Weather StatementCTPCentre, Columbia, Montour, Northumberland, Schuylkill, Snyder and 1 more60 min
Jun 23, 8:02 AM EDTSevere Thunderstorm WarningCTPClearfield58 min
Jun 23, 8:48 AM EDTSevere Thunderstorm WarningCTPCentre, Clearfield, Huntingdon57 min
Jun 23, 9:13 AM EDTSevere Thunderstorm WarningCTPCentre, Huntingdon, Mifflin34 min
Jun 23, 9:37 AM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Columbia, Mifflin, Montour, Northumberland and 2 more53 min
Jun 23, 10:24 AM EDTSpecial Weather StatementCTPColumbia, Schuylkill36 min
Jun 23, 10:25 AM EDTSevere Thunderstorm WarningCTPColumbia, Montour, Northumberland10 min
Jun 23, 11:24 AM EDTSevere Thunderstorm WarningCTPClearfield66 min
Jun 23, 11:50 AM EDTSevere Thunderstorm WarningCTPCentre, Clearfield55 min
Jun 23, 12:15 PM EDTSpecial Weather StatementCTPBlair30 min
Jun 23, 12:23 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Mifflin, Snyder, Union37 min
Jun 23, 12:50 PM EDTSevere Thunderstorm WarningCTPColumbia, Lycoming, Mifflin, Montour, Northumberland, Snyder and 1 more55 min
Jun 23, 1:25 PM EDTSpecial Weather StatementCTPSnyder35 min
Jun 23, 1:37 PM EDTSevere Thunderstorm WarningCTPDauphin, Juniata, Northumberland, Perry, Schuylkill, Snyder38 min
Jun 23, 1:49 PM EDTSpecial Weather StatementCTPCambria26 min
Jun 23, 1:55 PM EDTSevere Thunderstorm WarningCTPCambria, Somerset54 min
Jun 23, 2:03 PM EDTSpecial Weather StatementCTPCambria27 min
Jun 23, 2:09 PM EDTSpecial Weather StatementCTPSchuylkill36 min
Jun 23, 2:45 PM EDTSpecial Weather StatementCTPBlair45 min
Jun 23, 2:51 PM EDTSpecial Weather StatementCTPCambria24 min
Jun 23, 3:08 PM EDTSevere Thunderstorm WarningCTPCumberland, Franklin, Fulton, Huntingdon, Perry67 min
Jun 23, 3:19 PM EDTSpecial Weather StatementCTPSomerset26 min
Jun 23, 3:32 PM EDTSpecial Weather StatementCTPCumberland28 min
Jun 23, 3:35 PM EDTSpecial Weather StatementCTPDauphin25 min
Jun 23, 3:37 PM EDTSpecial Weather StatementCTPDauphin23 min
Jun 23, 3:40 PM EDTSevere Thunderstorm WarningCTPCumberland, Dauphin, Lancaster, Lebanon, Perry, York65 min
Jun 23, 3:56 PM EDTSevere Thunderstorm WarningCTPBedford, Somerset64 min
Jun 23, 4:06 PM EDTFlash Flood WarningCTPCumberland4 hr
Jun 23, 4:06 PM EDTSpecial Weather StatementCTPFulton24 min
Jun 23, 4:14 PM EDTAreal Flood AdvisoryCTPDauphin, Lancaster, Lebanon, York2 hr
Jun 23, 4:49 PM EDTSevere Thunderstorm WarningCTPAdams, Franklin, York56 min
Jun 23, 4:54 PM EDTSevere Thunderstorm WarningCTPLancaster, York48 min
Jun 23, 5:01 PM EDTSpecial Weather StatementCTPFulton29 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.